MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" EXT SET W/4 GANG 1O2® MANIFOLD W/BASEPLATE (BLUE, GREEN, YELLOW, RED), CHECK; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" EXT SET W/4 GANG 1O2® MANIFOLD W/BASEPLATE (BLUE, GREEN, YELLOW, RED), CHECK; STOPCOCK, I.V. SET
Catalog Number B55005
Medical Device Problem Codes Backflow (1064); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a 14" (36 cm) ext set w/4 gang 1o2® manifold w/baseplate (blue, green, yellow, red), check valve, clamp, rotating luer, 1 ext where it was reported that blood backed up into the manifold and started to leak from the green port.Two medications (dobutamine and milrinone) were infusing into the red and blue ports at a total of 5ml/hr.The maintenance line was infusing at 20ml/hr.Despite this 25ml/hr infusion, blood backed up from the pa line vip port into the manifold and started to leak from the green port.The green and yellow ports were not being used nor were they capped.There was patient involvement, however, no report of patient harm.
 
Additional Manufacturer Narrative
The device has been received for evaluation.Investigation is pending.D4: d4: only di provided as lot number is unknown.E1 initial reporter phone number: ext.(b)(6).
 
Event or Problem Description
Additional information received from the customer on 22-jul-2024.It was stated that there was a delay in the critical therapy when the problem was noted.There were concerns that the infusion of the inotropes was not occurring, and the patient may have been underdosing.The caregiver capped the ports and when safe to do so, changed the patient¿s manifold to another one to prevent further concerns.
 
Additional Manufacturer Narrative
Three photos were provided by the customer showing the manifold and the sheets from the patient.The sheets had blood on them.The area of leakage could not be observed from the photos provided.Received one used b55005 for inspection.No defects or anomalies noted.No mating devices were returned for inspection.The set was leak tested per product specifications.There was no leakage anywhere or through the side ports.The reported complaint can be confirmed from the photo provided.The probable cause is unknown.The complaint was unable to be replicated.A lot # review could not be conducted because no lot number(s) was/were identified.

Brand Name
14" EXT SET W/4 GANG 1O2® MANIFOLD W/BASEPLATE (BLUE, GREEN, YELLOW, RED), CHECK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa.
MX 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19760942
Report Number9617594-2024-00901
Device Sequence Number8514034
Product Code FMG
UDI-Device Identifier00887709010079
UDI-Public00887709010079
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB55005
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOBUTAMINE, UNK MFR; MILRINONE, UNK MFR; UNSPECIFIED TUBING
Patient SexUnknown